Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

? about gabapentin

cherrybabyccherrybaby Posts: 49
edited 06/11/2012 - 8:44 AM in Pain Medications
Hi everyone
I have a ? for those that have taken or are taking this medication. I have been taking this med for 6 to 9 months. I started taking 300mg 3xday now I am up to 1200mg 3xday. I have noticed that if I have missed or taken the medication to late. I get a weird felling, felling like restless leg, can not sit still. just a all around crappy felling in my legs and body. I am also getting really bad headaches if I miss to.
I noticed today that on my one bottle it says to get a medical id bracelet dose any one carry or ware one cause of you spine problems??


  • Cherry everything you describe is normal for Gabapentin aka neurontin. I remember one time I forgot to take it before bed. I woke up the next day with the mother of all headaches. Took my morning dose and went back to bed for an hour. When I woke up I was fine.

    I never heard the part about a bracelet. Guess I wasn't on it long enough. But that is a good point. If something happened to us how would anyone know what we take? I currently have a neurosurgeon, neurologist and PM doc. Only one is currently prescribing but they all have at times.

    At the very least we should have a note pad or paper with a list of what we take, how much and when. I'd keep a copy at home and a copy in my wallet (first place EMT or police looks). Thanks for bringing this up.
  • I have my pharmacy give my extra bottles so that I can take them with me in my purse. Plus I know here in Utah you have to have separate bottles for all med with labels on them if the are Rx pill. Or you have to fight with the courts. But I was surprised to see that on my one bottle. I do not know if it cause I am on such a high dose of it. When I talk to some people they are shocked at the dose. My Pm asks at every visit if I have passed out or lost felling in my legs and fell. So that might be why. It is time for a refill so I will ask them why.
  • I have been on Neurontin at 1600mg three times a day for several years and have never seen any label for using an ID bracelet on any of the bottles. Nor have any of the docs or pharmacists made mention that one would be needed due to the Neurontin.

    I only experience headaches and increased pain if I am late on a dose. I've not experienced any weakness or restless leg type symptoms from it.

    Have you asked your prescribing doc about this at all? You could also check with your local Emergency Department and see what their reaction might be, whether they would consider it to warrant a medical ID bracelet.

    Let us know what you find out.

  • Howdy Cherrybaby,

    I am on its cousin "Lyrica." If I don't take mine within a few hours of being 'due', I get achy and start feeling "funny" <-- hard to describe the funny feeling. Initially I gained a lot of weight on it, but now I am losing it, so guessing my body adjusted, and now it (weight) is sneaking back down.

    Medic Alert. It isn't on my bracelet, but on the website when you are a member, you can add it as a med on your record. This is what is read to emergency personnel that call with your member number off your bracelet. I listed mine since it is an anti-seizure medication, and can interact with other meds...meds of which maybe an ER might give. My other meds are on there as well. I was only told to "add" to my medic alert info my Toprol due to it being a bit of a biggie if Epi is needed - might need double due to Toprol. Take care. :)

    PCTF C4 - T2, Laminectomies C5, C6 & C7. Severe Palsy left arm/hand.
  • Just because a drug doesn't work for everyone who takes it, doesn't make it a horrible drug. Neurontin (gabapentin) has been a blessing for myself and many many others. It would be a travesty for someone to not try a drug for fear of what could or could not happen. It may be the one drug that makes a world of difference for them. Not everyone suffers cognitive issues or weight gain from taking Neurontin.

  • dilaurodilauro ConnecticutPosts: 9,865
    Gabapentin (Neurontin). I've been on it for almost two years now. When I started I was only on 300mg a day. Then slowly we ramped up to about 2600mg a day.
    Now I am on 400mg twice a day.

    I've never had any major negative effects from this.
    I have miss a dose from time to time and never had a problem.

    The only slightly negative impact I have seen is with my short term memory. But that be also be caused by all the other medications I am taking. And as a man, sort of 'selective short term memory when it comes to remembering what my wife asked me to do'

    As far as an ID bracelet. I have never heard of that with almost all medications. What I have seen is bracelets for folks with Diabetes, Heart Problems, or Identifying serious allergic reactions
    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • I'm on 300 mg 2 tablets 3 times a day. I've not had any negative effects that I've noticed. I take it for nerve pain. I have Fibromyalgia pretty bad and Degenerative Disc Disease.

    I've had two spinal surgeries and another coming up within the next year.
  • doctor prescribed me to take 300mg x 3 times a day, for my back and leg issues, it has helped with my legs but not my back.
    i have had no negative effects from it either.
    and if you go to DRUGS.COM website cherrybaby is correct, neurotin is also used for seizures and if you take neurotin, you should wear a medical i.d. braclet because neurotin interacts with some other meds. and emergency personnel will need to know this if you are put in a emergency situation.

    my best to ya'll
  • is not worth mentioning.. the fact that it made me fat and ill and nearly killed me through CCF .surly when people ask a question they should be told ALL the facts good and bad !
  • Betty65BBetty65 FloridaPosts: 83
    edited 06/19/2015 - 6:16 AM
    I was just prescribed gabapentin 300 mg at bedtime for sciatica. The information that came with the prescription from the drug store said to wear a medical id bracelet. I don't know where to get one.
  • I take 1800mg a day ( 3 morning, 1 midday, 2 at night) for mid day) along with a whole slew of other meds. I know if I miss or I am late, I start feeling achy and the headache gets bad but I also take other meds with it so I don't know if its that one for sure or if its a combination. Without all of these I wouldn't be able to function and go to work. That I know.
    Tracie C
  • dilaurodilauro ConnecticutPosts: 9,865
    Most drugstores carry the 'standard' set of Medical ID Braclets (ie Diabetes, Heart problem, etc)

    Also most larger drugstores (ie CVS, RiteAid, Walgreens) will always order a special Medical ID bracelet for you.

    Plus there are dozens of online sites that offer this type of service.
    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • SavageSavage United StatesPosts: 5,476
    ..along with the bracelet, necklace or other form of identifying alert information on your person.....
    You may want to consider adding it to your ICE contact on your cell phone.

    Besides the, in case of emergency, number that you supply, it also has area for notes.
    First responders and other emergency personal are trained to check for ICE.

    Just a thought
    Spine-Health Moderator
    Please read my medical history at: Medical History

  • Gabapentin only reduced my pain by about 10% and it made me clumsy. For me, the effects were very similar to that of alcohol. I stopped taking it because I have to drive. I worry that gabapentin may be putting other people in danger and I suggest that you do the same.

    Also, while I was taking gabapentin, I developed detached vitreous humours in both eyes. I only mention this in case it was not a coincidence.
  • I've been taking the neurotin for years and no one never mentioned anything about an ID bracelet. It may be more for those taking them for seizures, not for pain. I usually only take one during the day and two at bedtime.
This discussion has been closed.
Sign In or Register to comment.